Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 164, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 1, 2007, 3:15 PM CDT for McCulloch County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2007, 3:15 PM CDT (20:15 UTC)
- Expired
- May 1, 2007, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 110 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:46 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 1, 12:46 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1246 PM CDT TUE MAY 1 2007 .AVIATION... BIG QUESTION FOR THIS AFTERNOON CONTINUES TO BE THUNDERSTORM CHANCES. MAIN FOCUS MAY WELL END UP ALONG AN OUTFLOW BOUNDARY OOZING SOUTHWARD INTO THE NORTHERN CONCHO VALLEY AND HEARTLAND AT NOON. A FEW SHOWERS HAVE PERSISTED ALONG THIS BOUNDARY THROUGH THE MORNING...AND EXPECT THAT AS THE BOUNDARY MOVES SOUTH INTO A MORE UNSTABLE AIR MASS...STORMS WILL REDEVELOP. RIGHT NOW...EXPECT THE STORMS TO DEVELOP NORTH OF THE KSJT TERMINAL BY 21Z...AND PERHAPS SPREAD SOUTHEAST INTO THE KSJT...KBBD...AND EVENTUALLY KJCT TERMINALS BY 00Z. WILL RUN A TEMPO FOR STORMS AT THESE SITES. KABI MAY END UP TOO FAR NORTH...AND KSOA TOO FAR SOUTHWEST...SO WILL MENTION ONLY A VCTS AT THOSE SITES. LOW CLOUDS MAKE A SURGE NORTHWARD ONCE AGAIN THIS EVENING... SPREADING MVFR CEILINGS INTO MOST SITES ONCE AGAIN BY LATE THIS EVENING OR EARLY THIS MORNING. SOUTHERN LOCATIONS...KJCT AND KSOA...MAY END UP FLIRTING WITH IFR CEILINGS BY MORNING. && .PREV DISCUSSION... /ISSUED 604 AM CDT TUE MAY 1 2007/ AVIATION... WIDESPREAD MVFR CIGS OF BKN015-025 EXPECTED ACROSS WEST CENTRAL TEXAS THIS MORNING WITH CEILINGS LIFTING BY LATE MORNING. WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS ALL OF WEST CENTRAL TEXAS CONTINUING THROUGH MOST OF THE NIGHT. PREV DISCUSSION... /ISSUED 425 AM CDT TUE MAY 1 2007/ THIS AM...UPPER LOW MAIN STORY OVER TX PANHANDLE INTO W OK. WC TX WILL CONTINUE TO EXPERIENCE STORM AROUND THE SRN SIDE OF THE LOW AS IT EVER SO SLOWLY MOVES EWD...ONLY TO BE REPLACED BY ANOTHER DEVELOPING UPPER LOW CURRENTLY OFF THE S CA COAST TO AIDE IN CONTINUING POPS THROUGH LATE THU. THEN BY THE WEEKEND A STRONG UPPER LOW DIPS DOWN FROM CA AND THE UPPER STREAM CREATING SRLY FLOW IN THE MID AND UPPER LEVELS. WILL SET UP FOR ANOTHER ROUND OF DISTURBANCES FOR THE LATTER PART OF THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. LOOKING LIKE A RATHER WET FORECAST PERIOD FOR WC TX. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 79 63 81 63 / 40 30 30 40 SAN ANGELO 81 64 85 65 / 30 20 30 40 JUNCTION 81 64 84 66 / 30 30 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 1, 3:04 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT TUE MAY 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 304 PM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS WEST CENTRAL TEXAS THROUGH THIS EVENING...ESPECIALLY ALONG SEVERAL OLD OUTFLOW BOUNDARIES. THESE BOUNDARIES WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE STORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND CONTINUING INTO WEDNESDAY NIGHT. A VERY UNSTABLE AIR MASS WILL MOVE BACK INTO WEST CENTRAL TEXAS...COMBINING WITH AN APPROACHING UPPER LEVEL STORM SYSTEM...AND SEVERAL OUTFLOW BOUNDARIES TO ENHANCE THE THREAT OF SEVERE STORMS. SEVERE STORMS MAY RAPIDLY DEVELOP WEDNESDAY AFTERNOON...WITH VERY LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL WILL ALSO BE LIKELY WITH THESE STORMS...WITH FLASH FLOODING A DISTINCT POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND THIS EVENING...AND AGAIN ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 30 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 32 min |
| Apr 30, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 30 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 54 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 63 min |
| Apr 30, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 55 min |
| Apr 30, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 36 min |
| Apr 30, 9:58 PM CDT | Tornado Warning | SJT | Concho, Runnels | 32 min |
| Apr 30, 10:27 PM CDT | Tornado Warning | SJT | Coleman, Concho, Runnels | 33 min |
| Apr 30, 10:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 15 min |
| Apr 30, 11:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 37 min |
| May 1, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| May 1, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 23 min |
| May 1, 3:00 AM CDT | Flash Flood Warning | SJT | Brown | 2 hr |
| May 1, 4:04 AM CDT | Flash Flood Warning | SJT | Coleman | 116 min |
| May 1, 4:20 AM CDT | Flash Flood Warning | SJT | Brown | 115 min |
| May 1, 5:55 AM CDT | Flash Flood Warning | SJT | McCulloch | 2 hr |
| May 1, 6:20 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 55 min |
| May 1, 3:37 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 23 min |
| May 1, 3:56 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 49 min |
| May 1, 4:40 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 50 min |
| May 1, 5:27 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 1, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 58 min |
| May 1, 6:38 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.